MAUDE Adverse Event Report: TELEFLEX MEDICAL HUDSON ET TUBE,CF,3.5; TUBE, TRACHEAL (W/WO CONNECTOR

TELEFLEX MEDICAL HUDSON ET TUBE,CF,3.5; TUBE, TRACHEAL (W/WO CONNECTOR
Model Number IPN926869
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Respiratory Arrest (4461); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The report states that "the doctor found tube broken when using on patient.Then changed new one, no impact on patient".No patient harm or injury.The patient status is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).Complaint verification testing could not be performed as no sample was returned for analysis.A device history record review could not be completed as no lot number was provided.Without the device to evaluate the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.
 
Additional Manufacturer Narrative
(b)(4).The complaint was originally reported on the complaint form as "in the neonatology department of (b)(6), when the patient was intubated, the oxygen saturation suddenly dropped and apnea occurred".Additional information was requested regarding the event and was received on 11 july 2023.It was reported "clinical feedback indicates that the patient with this problem was extubated in the anesthesiology department in the operating room and was extubated into the ward after surgery.On the ward the patient went into respiratory arrest and a tip defect was found after removal of the endotracheal tube." it was also reported that " the portion of the catheter where the defective break occurred was at the tip of the tracheal tube, and the upper end of the tracheal tube was cut off after the catheter was removed from the patient for quick identification and labeling, and did not occur while the catheter was in use by the patient.The dislodged fragments were not found inside the patient's body; they were fragments found in the patient's hospital bed.The patient suffered a respiratory arrest in the ward and was mechanically ventilated after extubation and reintubation of the endotracheal tube, and the patient's respiratory cycle returned to normal." the patient's current status is reported as "fine".The customer returned one unit 5-10107 et tube, cuffed, size 3.5, for investigation.The returned et tube was visually examined with and without magnification.Visual examination of the returned et tube revealed that the sample appears typical.No abnormalities were observed on the tube or the connector to suggest that the tube was broken.Two pictures were provided by the customer that show an additional tube that was not received.The additional tube that was not received for investigation was cut in half.Additionally, the pictures show that the distal tip of the tube was broken off.Since the broken tube was not returned, a root cause could not be determined.A functional inspection was performed to attempt to inflate and deflate the balloon cuff on the returned et tube.A lab inventory syringe was filled with air and attached to the valve of the pilot balloon.Upon injection of air, both the pilot balloon and cuff immediately inflated.The syringe was then removed and the cuff and pilot balloon were inspected for leaks.No leaks were detected.The syringe was then reattached in order to deflate the balloons.Both the pilot balloon and balloon cuff were able to deflate.The et tube was submerged underwater and an attempt to inflate the balloon cuff was made in order to detect any leaks.Upon injection of air, no leaks were detected.No functional issues were found with the returned sample.Although the lot number was not known, the customer has provided multiple potential lot numbers.The potential lot numbers are as follows: 73k2100176, 73c2200371, 73j2100214, 73c2200630, 73l2100452, 73c2000266, 73k1900226, 73d2000306, 73m2100323.A dhr was performed for each potential lot number and no issues were found.The ifu for this product states, "the tracheal tube cuff inflation system, including the valve, should be checked prior to intubation.If a malfunction is a detected in any part of the system, the tube should not be used." "care should be taken to avoid damaging the thin-walled cuffs during intubation.If cuff is damaged, the tube should not be used." the reported complaint was confirmed based upon the photos provided by the customer.One et tube was returned and was found to have no issues.However, two pictures were provided by the customer that show an additional tube that was not received.The additional tube that was not received for investigation was cut in half.Additionally, the pictures show that the distal tip of the tube was broken off.Since the broken tube was not returned, a root cause could not be determined.Teleflex will continue to monitor and trend on reports of this nature.Other remarks: n/a corrected data: the initial mdr report submitted on 01 june 2023 shall be updated from reportable malfunction to reportable injury with serious injury.
 
Event or Problem Description

Brand Name
HUDSON ET TUBE,CF,3.5
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
rancho el descanso
tecate 21478
MX   21478
Manufacturer Contact
bryanna connelly
3015 carrington mill blvd
morrisville 27560
MDR Report Key17038630
Report Number3003898360-2023-00810
Device Sequence Number6973365
Product Code BTR
UDI-Device Identifier14026704759061
UDI-Public14026704759061
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K822082
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN926869
Device Catalogue Number5-10107
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2023
Supplement Date Received by Manufacturer07/11/2023
Initial Report FDA Received Date06/01/2023
Supplement Report FDA Received Date07/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown